Universidad Complutense de Madrid
E-Prints Complutense

Numbers, combinatorics and knots: from the discrete to the continuous. (Catalan: Nombres, combinatòria i nusos : del discret al continu)

Impacto

Downloads

Downloads per month over past year



Montesinos Amilibia, José María (1997) Numbers, combinatorics and knots: from the discrete to the continuous. (Catalan: Nombres, combinatòria i nusos : del discret al continu). Butlletí de la Societat Catalana de Matemàtiques, 12 (2). pp. 7-45. ISSN 0214-316X

[img] PDF
Restringido a Repository staff only

238kB

Official URL: http://www.raco.cat/index.php/ButlletiSCM/article/view/149235/201136




Abstract

The author describes such things as the Poincaré conjecture, Waldhausen's generalization of it, and the dimension 4 Poincaré conjecture. Then he turns to the finite-infinite and discrete-continuous dichotomies. For the former he gives examples in number theory (the computation of decimal and septimal digits of e and π, and the continued fraction continuants for π) and for the latter he gives examples from combinatorial topology (triangulations and homology) and knot theory (homotopy and Whitehead's example). The paper is a written version of a talk given to a general scientific (in contrast to a general mathematical) audience.


Item Type:Article
Additional Information:

Versió catalana del discurs inaugural de l’any acadèmic 1996–1997 a la Real Academia de Ciencias
Exactas, Físicas y Naturales.

Subjects:Sciences > Mathematics > Number theory
ID Code:22214
Deposited On:05 Jul 2013 15:22
Last Modified:12 Dec 2018 15:13

Origin of downloads

Repository Staff Only: item control page